Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 27, 2007, 6:54 AM MST for 8 counties in New Mexico. It took effect at Feb 27, 2007, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2007, 6:54 AM MST (13:54 UTC)
- In effect from
- Feb 27, 2007, 11:00 AM MST
- Expired
- Feb 27, 2007, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 115 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2799 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 271354 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 654 AM MST TUE FEB 27 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... .STRONG WESTERLY FLOW ALOFT AND STRENGTHENING PRESSURE GRADIENT WILL CAUSE SURFACE WINDS OF 20 TO 25 MPH SUSTAINED WITH HIGHER GUSTS FROM 11 AM TODAY UNTIL 7 PM THIS EVENING. DRY AIR REMAINS IN PLACE ACROSS SOUTHERN NEW MEXICO WITH RELATIVE HUMIDITY EXPECTED TO FALL BELOW 15%. HIGH FIRE DANGER CONDITIONS AND LOW HUMIDITY...COMBINED WITH CRITICAL WIND SPEEDS...NECESSITATE A RED FLAG WARNING FOR TODAY. STRONGER WINDS...LOW HUMIDITY...AND HIGH FIRE DANGER CONDITIONS ARE LIKELY WEDNESDAY. NMZ110>113-272200- /O.UPG.KEPZ.FW.A.0002.070227T1800Z-070228T0200Z/ /O.NEW.KEPZ.FW.W.0002.070227T1800Z-070228T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS- 654 AM MST TUE FEB 27 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY BELOW 15 PERCENT...WEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS...AND HIGH FIRE DANGER RATINGS ARE EXPECTED ACROSS SOUTHERN NEW MEXICO FROM 11 AM UNTIL 7 PM TODAY. STRONGER WINDS WITH LOW HUMIDITY AND HIGH FIRE DANGER RATINGS ARE LIKELY AGAIN DURING THE DAY ON WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS84 KEPZ 271752 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1052 AM MST TUE FEB 27 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR THE NEW MEXICO BOOTHEEL AND LOWLAND DESERTS... .STRONG WESTERLY FLOW ALOFT AND STRENGTHENING PRESSURE GRADIENT WILL CAUSE SURFACE WINDS OF 20 TO 25 MPH SUSTAINED WITH HIGHER GUSTS FROM 11 AM TODAY UNTIL 7 PM THIS EVENING. DRY AIR REMAINS IN PLACE ACROSS SOUTHERN NEW MEXICO WITH RELATIVE HUMIDITY EXPECTED TO FALL BELOW 15% ACROSS THE NEW MEXICO BOOTHEEL AND THE LOWLAND DESERTS BELOW 6500 FEET MSL. HIGH FIRE DANGER CONDITIONS AND LOW HUMIDITY...COMBINED WITH CRITICAL WIND SPEEDS...NECESSITATE A RED FLAG WARNING FOR TODAY. A HIGH WIND ADVISORY IS IN EFFECT FOR WEDNESDAY...STRONG WINDS WITH BLOWING SAND AND DUST ARE EXPECTED WEDNESDAY WITH WIND GUSTS AS HIGH AS 60 MPH POSSIBLE. NMZ110-113-271900- /O.CAN.KEPZ.FW.W.0002.070227T1800Z-070228T0200Z/ SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS- 1052 AM MST TUE FEB 27 2007 ...RED FLAG WARNING IS CANCELLED FOR THE GILA REGION AND THE SACRAMENTO MOUNTAINS... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE RED FLAG WARNING. THE RED FLAG WARNING FOR THE GILA REGION AND FOR THE SACRAMENTO MOUNTAINS HAS BEEN CANCELLED. DEWPOINTS ARE NOT FALLING AS WE EXPECTED AND RELATIVE HUMIDITY WILL MOST LIKELY NOT FALL BELOW 15 PERCENT THIS AFTERNOON. WINDS WILL BE STRONG ENOUGH...SUSTAINED AT 15 TO 25 MPH WITH GUSTS NEAR 35 MPH...AND THE NFDRS FIRE DANGER RATING REMAINS HIGH...BUT HUMIDITY WILL MOST LIKELY NOT FALL BELOW THE 15 PERCENT THRESHOLD. $$ NMZ111-112-280200- /O.EXT.KEPZ.FW.W.0002.070227T2000Z-070228T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 1052 AM MST TUE FEB 27 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM MST THIS EVENING. RELATIVE HUMIDITY BELOW 15 PERCENT...WEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS...AND HIGH FIRE DANGER RATINGS ARE EXPECTED ACROSS SOUTHERN NEW MEXICO FROM 11 AM UNTIL 7 PM TODAY. STRONGER WINDS WITH LOW HUMIDITY AND HIGH FIRE DANGER RATINGS ARE LIKELY AGAIN DURING THE DAY ON WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KEPZ 271806 CCA RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1052 AM MST TUE FEB 27 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR THE NEW MEXICO BOOTHEEL AND LOWLAND DESERTS... .STRONG WESTERLY FLOW ALOFT AND STRENGTHENING PRESSURE GRADIENT WILL CAUSE SURFACE WINDS OF 20 TO 25 MPH SUSTAINED WITH HIGHER GUSTS FROM 11 AM TODAY UNTIL 7 PM THIS EVENING. DRY AIR REMAINS IN PLACE ACROSS SOUTHERN NEW MEXICO WITH RELATIVE HUMIDITY EXPECTED TO FALL BELOW 15% ACROSS THE NEW MEXICO BOOTHEEL AND THE LOWLAND DESERTS BELOW 6500 FEET MSL. HIGH FIRE DANGER CONDITIONS AND LOW HUMIDITY...COMBINED WITH CRITICAL WIND SPEEDS...NECESSITATE A RED FLAG WARNING FOR TODAY. A HIGH WIND ADVISORY IS IN EFFECT FOR WEDNESDAY...STRONG WINDS WITH BLOWING SAND AND DUST ARE EXPECTED WEDNESDAY WITH WIND GUSTS AS HIGH AS 60 MPH POSSIBLE. NMZ110-113-271900- /O.CAN.KEPZ.FW.W.0002.070227T1800Z-070228T0200Z/ SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS- 1052 AM MST TUE FEB 27 2007 ...RED FLAG WARNING IS CANCELLED FOR THE GILA REGION AND THE SACRAMENTO MOUNTAINS... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE RED FLAG WARNING. THE RED FLAG WARNING FOR THE GILA REGION AND FOR THE SACRAMENTO MOUNTAINS HAS BEEN CANCELLED. DEWPOINTS ARE NOT FALLING AS WE EXPECTED AND RELATIVE HUMIDITY WILL MOST LIKELY NOT FALL BELOW 15 PERCENT THIS AFTERNOON. WINDS WILL BE STRONG ENOUGH...SUSTAINED AT 15 TO 25 MPH WITH GUSTS NEAR 35 MPH...AND THE NFDRS FIRE DANGER RATING REMAINS HIGH...BUT HUMIDITY WILL MOST LIKELY NOT FALL BELOW THE 15 PERCENT THRESHOLD. $$ NMZ111-112-280200- /O.EXT.KEPZ.FW.W.0002.070227T2000Z-070228T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 1052 AM MST TUE FEB 27 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM MST THIS EVENING FOR THE NEW MEXICO BOOTHEEL AND THE LOWLAND DESERTS... RELATIVE HUMIDITY BELOW 15 PERCENT...WEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS...AND HIGH FIRE DANGER RATINGS ARE EXPECTED ACROSS THE BOOT HEEL OF SOUTHERN NEW MEXICO AND THE LOWLAND DESERTS BELOW 6500 FEET MSL FROM 11 AM UNTIL 7 PM TODAY. A HIGH WIND ADVISORY IS IN EFFECT FOR WEDNESDAY...STRONG WINDS WITH BLOWING SAND AND DUST ARE EXPECTED WEDNESDAY WITH WIND GUSTS AS HIGH AS 60 MPH POSSIBLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 2:46 AM MST, 4 hours 8 minutes earlier.
Area forecast discussion, Feb 27, 2:46 AM MST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
246 AM MST TUE FEB 27 2007
.SYNOPSIS...
WESTERLY WINDS WILL BRING WARM DRY WEATHER TO THE BORDERLAND
TODAY. A MAJOR WIND STORM WITH BLOWING SAND AND DUST MAY OCCUR
WEDNESDAY AS A STRONG LOW PRESSURE SYSTEM AND A COLD FRONT MOVE
ACROSS THE REGION. COOLER AIR BEHIND THE FRONT WILL RESULT IN
LOWER TEMPERATURES THURSDAY THROUGH SATURDAY.
&&
.DISCUSSION...
ZONAL/WESTERLY FLOW WILL CONTINUE ACROSS SOUTHERN ROCKIES TODAY
KEEPING WARM DRY WEATHER ANOTHER DAY. HOWEVER LEE CYCLOGENESIS
WILL ALSO COMMENCE WITH SURFACE LOW DEEPENING OVER EASTERN
COLORADO WHILE ASSOCIATED TROUGH EXTENDS INTO EASTERN NEW MEXICO.
GRADIENTS THUS INCREASE WITH WINDS BECOMING BREEZY THIS AFTERNOON.
HOWEVER MAIN WIND EVENT WILL BE WEDNESDAY. STRONG UPPER TROUGH
WILL PUSH ACROSS THE SOUTHWESTERN U.S. TOMORROW WITH AXIS MOVING
THROUGH THE CWA DURING THE AFTERNOON AND EVENING. APPROACH OF
UPPER SYSTEM WILL COINCIDE WITH MID LEVEL SPEED AXIS EXTENDING
ACROSS NEW MEXICO AND WEST TEXAS WITH 500 MB WIND VELOCITIES NEAR
90 KT AND 700 MB FLOW AROUND 50 KT. TROUGH DYNAMICS WILL ALSO
ENHANCE SURFACE CYCLOGENESIS OVER SOUTHERN HIGH PLAINS CAUSING
PRESSURE GRADIENTS TO FURTHER INCREASE. DRYNESS OF AIR MASS
COMBINED WITH DYNAMIC COOLING WILL RAISE MIXING HEIGHTS TO 650 MB
ALLOWING STRONG FLOW ALOFT TO SURGE DOWNWARD...THUS WILL ISSUE
HIGH WIND WATCH FOR WEDNESDAY AFTERNOON AND EVENING.
TROUGH PASSAGE WILL INCLUDE RATHER STRONG COLD FRONT WITH
NORTHWEST WINDS BEHIND THESE SYSTEMS TRANSPORTING COOLER AIR WITH
BELOW NORMAL TEMPERATURES THURSDAY. EVEN COOLER AIR EXPECTED
FRIDAY AND SATURDAY AS A SECONDARY TROUGH/COLD FRONT MOVES ACROSS
THE SOUTHERN ROCKIES FROM THE NORTHWEST. MORE ZONAL FLOW SHOULD
BRING WARMER TEMPERATURES EARLY NEXT WEEK WITH POSSIBLE EMBEDDED
WAVES INDUCING PERIODS OF AT LEAST BREEZY WINDS.
&&
.AVIATION...
VFR CONDITIONS TODAY THROUGH WEDNESDAY MORNING. A FEW AREAS OF
MVFR OR IFR VISIBILITIES WEDNESDAY AFTERNOON IN BLOWING DUST OR SAND.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 74 49 69 40 59 / 0 0 0 0 0
SIERRA BLANCA TX 73 47 68 44 57 / 0 0 0 0 0
LAS CRUCES 74 46 68 38 58 / 0 0 0 0 0
ALAMOGORDO 71 44 65 39 55 / 0 0 0 0 0
CLOUDCROFT 53 31 43 23 37 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 72 42 63 37 57 / 0 0 0 0 0
SILVER CITY 65 37 56 28 48 / 0 0 0 0 0
DEMING 73 44 65 34 56 / 0 0 0 0 0
LORDSBURG 74 42 63 33 55 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM MST THIS MORNING THROUGH THIS
EVENING FOR NMZ110>113.
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NMZ022>025-030>032.
TX...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR TXZ055-056.
&&
05 ROGASHHazardous weather outlook, Feb 27, 3:45 AM MST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 345 AM MST TUE FEB 27 2007 NMZ022>025-030>032-TXZ055-056-281330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 345 AM MST TUE FEB 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEST TO SOUTHWEST WINDS WILL INCREASE TO NEAR 40 MPH WEDNESDAY AFTERNOON WITH GUSTS TO 60 MPH. BLOWING SAND AND DUST WILL REDUCE VISIBILITIES TO UNDER A MILE IN A FEW AREAS CAUSING DANGEROUS DRIVING CONDITIONS. THE HIGH WINDS MAY ALSO CAUSE PROPERTY DAMAGE OVER VERY ISOLATED LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:04 AM MST | High Wind Watch | EPZ | 12 hr | |
| Feb 27, 2:40 PM MST | High Wind Warning | EPZ | 31 hr |
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.